How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog
Satisfied Customers: 17722
Experience:  15 years of experience as a small animal veterinarian
Type Your Dog Question Here...
Dr. Bruce is online now
A new question is answered every 9 seconds

Last week I noticed ticks on my dog, Monday i took him to a

This answer was rated:

Last week I noticed ticks on my dog, Monday i took him to a local dog grooming business for clipping and dipping . He went from long hair to very short hair. He was always very full of energy, playful and getting into everything. My little "wild child".
After I picked him up, he is laying around, no energy, he won't even play with his toys. He acts like his spirit has been broken. Did they do something to him? Will he act like himself again? He is like a stranger!

Welcome. I'm Dr. Bruce and I've been a small animal veterinarian for over 12 years. Thank you for your question. I'm sorry to hear about Peanut Butter's situation. Is he still eating well? Any itching or scratching? Any vomiting, coughing or diarrhea?
Customer: replied 3 years ago.

he isn't really eating his dry dog food, but he will eat snacks and canned dog food. he is scratching, and no coughing, vomiting or diarrhea.

Thanks for those responses. Just a few more. Is he acting painful? What was the dip ingredients? Was it for the ticks? Why is he on the sucralafate? How long has he been on this? Is the Benadryl children's Benadryl?
Customer: replied 3 years ago.

he is not in pain. i took him to the vet and he was put on the sucrlfate. he knows the groomer and said the dip is what most groomers use.

i ?

just checked the benedryl and it is NOT childrens.have i overdosed him? i gave him some about 2 hours ago. is there something i can do to delute it??

One of the side effects of Benadryl (diphenhydramine) is sedation and just being tired. If he is more sensitive to it, then this may be the soul issue going on. I would discontinue it to see what effect it has on him. It really isn't a toxicity issue, so don't feel overly worried about it. He hopefully just needs a day to get it out of his system. Here isn't really an antidote for it. Could the stress of getting this short hair coat also be a part of this? It may. I would make sure he's not in a lot of direct sun for a week so he hopefully won't get a sun burn if the coat is that short. Some dogs can get burned after a cut and act down due to it. With him still eating, not vomiting and not acting painful - hopefully a day or two is needed to get him over this. Please do 't feel bad about the Benadryl Becky.
Customer: replied 3 years ago.

thanks so much, Dr Bruce. This makes me feel much better. i will discontinue the Benedryl. Hopefully my "wild child" will be back to being himself in a couple of days!! Thanks again and have a great evening.

I hope the "wild child" is back here very shortly too! I'll check back in here in a few days if that is ok with you to see how he's doing. Don't forget to rate me here tonight if you can. Let me know if any further questions come up before I check back in.
Dr. Bruce and 5 other Dog Specialists are ready to help you
Customer: replied 3 years ago.

yes , it is fine for you to check back in a few days to see how he is doing.

i will contact you if i have any more questions, thank you.

i will rate you, if possible.

Hi Becky!

How is Peanut Butter doing now? Looking forward to hearing back from you!